MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL085901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient age/dob, weight and relevant medical history were requested, but not made available.Review of device manufacturing record history confirmed device met pre-release specifications.The dislodged device remains implanted; the balloon catheter was discarded at user facility.Therefore, direct product analysis was not possible.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis state in warnings section: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a patient presented with an iliac artery occlusion.As reported, the artery was tortuous and heavily calcified.From the common femoral access, an 8fr cordis brite tip® sheath was placed and a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was advanced to the intended treatment site.Before attempting to deploy the vbx device, the physician decided to do another angiogram as the vbx device appeared too short.The vbx device was attempted to be pulled back through the sheath after it was fully introduced into vessel.Reportedly, pressure was experienced as the device was pulled.The vbx stent was caught on calcification.Dislodging it from the balloon catheter.A new vbx device was used to pin the constrained vbx stent against the iliac vessel wall.Good blood flow was re-established to the patient's foot.The patient was reported to be doing well following the procedure.
 
Additional Manufacturer Narrative
Device remains implanted; delivery catheter and deployment line were discarded at user facility.An engineering evaluation was completed.The cause of the reported device dislocation could not be established with the information provided.However, the complaint description does state the vbx device caught on calcification, dislodging the endoprosthesis from the delivery catheter.
 
Additional Manufacturer Narrative
Conclusion code 4311 was removed.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12625498
Report Number2017233-2021-02468
Device Sequence Number14308078
Product Code PRL
UDI-Device Identifier00733132637836
UDI-Public00733132637836
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberBXAL085901A
Device Catalogue NumberBXAL085901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer03/02/2022
05/05/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date03/08/2022
05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale